Alert archive / Arizona / Wind Advisories in 2008
Wind Advisory 19, NWS Tucson, AZ
NWS Tucson, AZ issued this wind advisory at Oct 10, 2008, 2:37 PM MST. It took effect at Oct 11, 2008, 3:25 AM MST. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Oct 10, 2008, 2:37 PM MST (21:37 UTC)
- In effect from
- Oct 11, 2008, 3:25 AM MST
- Expired
- Oct 11, 2008, 9:22 PM MST
- In force
- 18 hr
- Issued by
- NWS Tucson, AZ
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KTWC 102137 NPWTWC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TUCSON AZ 237 PM MST FRI OCT 10 2008 ...STRONG AND GUSTY SOUTHWEST WINDS SATURDAY... .A STRONG STORM SYSTEM OVER NEVADA WILL SLOWLY PUSH EAST THROUGH SATURDAY...RESULTING IN STRONG AND GUSTY WINDS ACROSS NORTHERN GREENLEE COUNTY AND ELSEWHERE ACROSS SOUTHEAST ARIZONA ABOVE 6000 FEET. AZZ019-110600- /O.NEW.KTWC.WI.Y.0019.081011T1200Z-081012T0500Z/ /O.CON.KTWC.WI.Y.0018.000000T0000Z-081011T0300Z/ NORTHERN GREENLEE COUNTY- 237 PM MST FRI OCT 10 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING... ...WIND ADVISORY IN EFFECT FROM 5 AM TO 10 PM MST SATURDAY... THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 5 AM TO 10 PM MST SATURDAY. A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING. SUSTAINED SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS OVER 45 MPH ALONG THE MOUNTAINTOPS WILL CONTINUE THROUGH THE EVENING. THE WINDS WILL BRIEFLY DIMINISH OVERNIGHT TO 20 TO 30 MPH WITH HIGHER GUSTS. HOWEVER...BY EARLY SATURDAY MORNING...THE WINDS WILL INCREASE TO 30 TO 40 MPH ...WITH GUSTS UP TO 55 MPH ON THE MOUNTAINTOPS THROUGH SATURDAY EVENING. A WIND ADVISORY MEANS THAT SUSTAIN TED WINDS OF AT LEAST 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ AZZ030-035-110600- /O.NEW.KTWC.WI.Y.0019.081011T1200Z-081012T0500Z/ UPPER GILA RIVER VALLEY-COCHISE COUNTY- 237 PM MST FRI OCT 10 2008 ...WIND ADVISORY IN EFFECT FROM 5 AM TO 10 PM MST SATURDAY ABOVE 6000 FEET... THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 5 AM TO 10 PM MST SATURDAY ABOVE 6000 FEET. SUSTAINED WINDS OF 30 TO 40 MPH ARE EXPECTED ACROSS THE HIGHER TERRAIN ON SATURDAY...WITH GUSTS AS HIGH AS 55 MPH ACROSS THE MOUNTAINTOPS. WINDS ACROSS VALLEY LOCATIONS ARE EXPECTED TO BE BELOW ADVISORY CRITERIA...RANGING FROM 20 TO 30 MPH WITH GUSTS TO 40 MPH. THE STRONGEST WINDS AND GUSTS ARE EXPECTED DURING THE AFTERNOON WHEN THE COLD FRONT ASSOCIATED WITH THIS SYSTEM PUSHES ACROSS THE AREA. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ AZZ032>034-110600- /O.NEW.KTWC.WI.Y.0019.081011T1200Z-081012T0100Z/ TOHONO OODHAM NATION-TUCSON METRO/MARANA/GREEN VALLEY- SANTA CRUZ COUNTY- 237 PM MST FRI OCT 10 2008 ...WIND ADVISORY IN EFFECT FROM 5 AM TO 6 PM MST SATURDAY ABOVE 6000 FEET... THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 5 AM TO 6 PM MST SATURDAY ABOVE 6000 FEET. SUSTAINED WINDS OF 30 TO 40 MPH ARE EXPECTED ACROSS THE HIGHER TERRAIN ON SATURDAY...WITH GUSTS AS HIGH AS 50 MPH ON THE MOUNTAINTOPS. WINDS IN VALLEY LOCATIONS ARE EXPECTED TO BE BELOW ADVISORY CRITERIA...RANGING FROM 20 TO 30 MPH WITH GUSTS TO 40 MPH. THE STRONGEST WINDS AND GUSTS ARE EXPECTED DURING FROM LATE MORNING THROUGH MID AFTERNOON WHEN THE COLD FRONT ASSOCIATED WITH THIS SYSTEM PUSHES ACROSS THE AREA. A WIND ADVISORY MEANS THAT WINDS OF AT LEAST 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
5 follow-up statements
000 WWUS75 KTWC 110254 NPWTWC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TUCSON AZ 754 PM MST FRI OCT 10 2008 ...STRONG AND GUSTY SOUTHWEST WINDS SATURDAY... .A STRONG STORM SYSTEM OVER NEVADA WILL SLOWLY PUSH EAST THROUGH SATURDAY...RESULTING IN STRONG AND GUSTY WINDS ACROSS NORTHERN GREENLEE COUNTY AND ELSEWHERE ACROSS SOUTHEAST ARIZONA ABOVE 6000 FEET. AZZ019-111100- /O.EXP.KTWC.WI.Y.0018.000000T0000Z-081011T0300Z/ /O.CON.KTWC.WI.Y.0019.081011T1200Z-081012T0500Z/ NORTHERN GREENLEE COUNTY- 754 PM MST FRI OCT 10 2008 ...WIND ADVISORY REMAINS IN EFFECT FROM 5 AM TO 10 PM MST SATURDAY... ...WIND ADVISORY WILL EXPIRE AT 8 PM MST THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 8 PM MST THIS EVENING. A WIND ADVISORY REMAINS IN EFFECT FROM 5 AM TO 10 PM MST SATURDAY. WINDS WILL BRIEFLY DIMINISH OVERNIGHT TO 20 TO 30 MPH WITH HIGHER GUSTS. HOWEVER...BY EARLY SATURDAY MORNING...THE WINDS WILL INCREASE TO 30 TO 40 MPH ...WITH GUSTS UP TO 55 MPH ON THE MOUNTAINTOPS THROUGH SATURDAY EVENING. A WIND ADVISORY MEANS THAT SUSTAIN TED WINDS OF AT LEAST 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. A WIND ADVISORY MEANS THAT WINDS OF 30 TO 40 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR THE LATEST ON THIS HAZARDOUS WEATHER SITUATION. $$ AZZ030-035-111100- /O.CON.KTWC.WI.Y.0019.081011T1200Z-081012T0500Z/ UPPER GILA RIVER VALLEY-COCHISE COUNTY- 754 PM MST FRI OCT 10 2008 ...WIND ADVISORY REMAINS IN EFFECT FROM 5 AM TO 10 PM MST SATURDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 5 AM TO 10 PM MST SATURDAY. SUSTAINED WINDS OF 30 TO 40 MPH ARE EXPECTED ACROSS THE HIGHER TERRAIN ON SATURDAY...WITH GUSTS AS HIGH AS 55 MPH ACROSS THE MOUNTAINTOPS. WINDS ACROSS VALLEY LOCATIONS ARE EXPECTED TO BE BELOW ADVISORY CRITERIA...RANGING FROM 20 TO 30 MPH WITH GUSTS TO 40 MPH. THE STRONGEST WINDS AND GUSTS ARE EXPECTED DURING THE AFTERNOON WHEN THE COLD FRONT ASSOCIATED WITH THIS SYSTEM PUSHES ACROSS THE AREA. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ AZZ032>034-111100- /O.CON.KTWC.WI.Y.0019.081011T1200Z-081012T0100Z/ TOHONO OODHAM NATION-TUCSON METRO/MARANA/GREEN VALLEY- SANTA CRUZ COUNTY- 754 PM MST FRI OCT 10 2008 ...WIND ADVISORY REMAINS IN EFFECT FROM 5 AM TO 6 PM MST SATURDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 5 AM TO 6 PM MST SATURDAY. SUSTAINED WINDS OF 30 TO 40 MPH ARE EXPECTED ACROSS THE HIGHER TERRAIN ON SATURDAY...WITH GUSTS AS HIGH AS 50 MPH ON THE MOUNTAINTOPS. WINDS IN VALLEY LOCATIONS ARE EXPECTED TO BE BELOW ADVISORY CRITERIA...RANGING FROM 20 TO 30 MPH WITH GUSTS TO 40 MPH. THE STRONGEST WINDS AND GUSTS ARE EXPECTED DURING FROM LATE MORNING THROUGH MID AFTERNOON WHEN THE COLD FRONT ASSOCIATED WITH THIS SYSTEM PUSHES ACROSS THE AREA. A WIND ADVISORY MEANS THAT WINDS OF AT LEAST 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS75 KTWC 111025 NPWTWC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TUCSON AZ 325 AM MST SAT OCT 11 2008 ...STRONG AND GUSTY SOUTHWEST WINDS TODAY ACROSS SOUTHEAST ARIZONA... .A STRONG STORM SYSTEM OVER NEVADA WILL SLOWLY PUSH EAST THIS WEEKEND... RESULTING IN STRONG AND GUSTY WINDS ACROSS SOUTHEAST ARIZONA...ESPECIALLY OVER THE HIGHER TERRAIN. AZZ029-112200- /O.EXA.KTWC.WI.Y.0019.081011T1200Z-081012T0100Z/ SOUTHEAST PINAL COUNTY- 325 AM MST SAT OCT 11 2008 ...WIND ADVISORY IN EFFECT FROM 5 AM EARLY THIS MORNING TO 6 PM MST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 5 AM EARLY THIS MORNING TO 6 PM MST THIS AFTERNOON. SUSTAINED WINDS OF 25 TO 35 MPH WITH GUSTS TO 40 MPH ARE EXPECTED ACROSS SOUTHEAST PINAL COUNTY TODAY...WITH GUSTS AS HIGH AS 45 MPH IN THE HIGHER TERRAIN. THE STRONGEST WINDS AND GUSTS ARE EXPECTED DURING FROM LATE MORNING THROUGH MID AFTERNOON WHEN THE COLD FRONT ASSOCIATED WITH THIS SYSTEM PUSHES ACROSS THE AREA. A WIND ADVISORY MEANS THAT WINDS OF AT LEAST 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ AZZ019-030-035-112200- /O.CON.KTWC.WI.Y.0019.081011T1200Z-081012T0500Z/ NORTHERN GREENLEE COUNTY-UPPER GILA RIVER VALLEY-COCHISE COUNTY- 325 AM MST SAT OCT 11 2008 ...WIND ADVISORY REMAINS IN EFFECT FROM 5 AM EARLY THIS MORNING TO 10 PM MST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT FROM 5 AM EARLY THIS MORNING TO 10 PM MST THIS EVENING. SUSTAINED WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH ARE EXPECTED ACROSS GREENLEE...GRAHAM AND COCHISE COUNTIES TODAY...WITH GUSTS AS HIGH AS 50 MPH IN THE HIGHER TERRAIN. THE STRONGEST WINDS AND GUSTS ARE EXPECTED DURING FROM LATE MORNING THROUGH LATE AFTERNOON WHEN THE COLD FRONT ASSOCIATED WITH THIS SYSTEM PUSHES ACROSS THE AREA. A WIND ADVISORY MEANS THAT WINDS OF 30 TO 40 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR THE LATEST ON THIS HAZARDOUS WEATHER SITUATION. $$ AZZ032>034-112200- /O.CON.KTWC.WI.Y.0019.081011T1200Z-081012T0100Z/ TOHONO OODHAM NATION-TUCSON METRO/MARANA/GREEN VALLEY- SANTA CRUZ COUNTY- 325 AM MST SAT OCT 11 2008 ...WIND ADVISORY REMAINS IN EFFECT FROM 5 AM EARLY THIS MORNING TO 6 PM MST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT FROM 5 AM EARLY THIS MORNING TO 6 PM MST THIS AFTERNOON. SUSTAINED WINDS OF 25 TO 35 MPH WITH GUSTS TO 40 MPH ARE EXPECTED ACROSS CENTRAL AND EASTERN PIMA COUNTY AND SANTA CRUZ COUNTY TODAY...WITH GUSTS AS HIGH AS 45 MPH IN THE HIGHER TERRAIN. THE STRONGEST WINDS AND GUSTS ARE EXPECTED DURING FROM LATE MORNING THROUGH MID AFTERNOON WHEN THE COLD FRONT ASSOCIATED WITH THIS SYSTEM PUSHES ACROSS THE AREA. A WIND ADVISORY MEANS THAT WINDS OF AT LEAST 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS75 KTWC 111927 NPWTWC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TUCSON AZ 1227 PM MST SAT OCT 11 2008 AZZ029-032>034-120100- /O.CON.KTWC.WI.Y.0019.000000T0000Z-081012T0100Z/ SOUTHEAST PINAL COUNTY-TOHONO OODHAM NATION- TUCSON METRO/MARANA/GREEN VALLEY-SANTA CRUZ COUNTY- 1227 PM MST SAT OCT 11 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS AFTERNOON. SUSTAINED WINDS OF 25 TO 35 MPH WITH GUSTS TO 40 MPH ARE EXPECTED ACROSS THE AREA THIS AFTERNOON...WITH GUSTS AS HIGH AS 50 MPH IN THE HIGHER TERRAIN. THE STRONGEST WINDS AND GUSTS ARE EXPECTED THROUGH MID AFTERNOON WHEN THE COLD FRONT ASSOCIATED WITH THIS SYSTEM PUSHES ACROSS THE AREA. A WIND ADVISORY MEANS THAT WINDS OF AT LEAST 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR THE LATEST ON THIS HAZARDOUS WEATHER SITUATION. $$ AZZ019-030-035-120100- /O.CON.KTWC.WI.Y.0019.000000T0000Z-081012T0500Z/ NORTHERN GREENLEE COUNTY-UPPER GILA RIVER VALLEY-COCHISE COUNTY- 1227 PM MST SAT OCT 11 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM MST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM MST THIS EVENING. SUSTAINED WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH ARE EXPECTED ACROSS GREENLEE...GRAHAM AND COCHISE COUNTIES THIS AFTERNOON...WITH GUSTS AS HIGH AS 50 MPH IN THE HIGHER TERRAIN. THE STRONGEST WINDS AND GUSTS ARE EXPECTED THIS AFTERNOON WHEN THE COLD FRONT ASSOCIATED WITH THIS SYSTEM PUSHES ACROSS THE AREA. A WIND ADVISORY MEANS THAT WINDS OF 30 TO 40 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR THE LATEST ON THIS HAZARDOUS WEATHER SITUATION. $$
000 WWUS75 KTWC 120020 NPWTWC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TUCSON AZ 520 PM MST SAT OCT 11 2008 AZZ029-032>034-120130- /O.CAN.KTWC.WI.Y.0019.000000T0000Z-081012T0100Z/ SOUTHEAST PINAL COUNTY-TOHONO OODHAM NATION- TUCSON METRO/MARANA/GREEN VALLEY-SANTA CRUZ COUNTY- 520 PM MST SAT OCT 11 2008 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TUCSON HAS CANCELLED THE WIND ADVISORY. A STRONG COLD FRONT HAS PUSHED THROUGH THE AREA. WINDS HAVE DIMINISHED BEHIND THE COLD FRONT. $$ AZZ019-030-035-120500- /O.EXT.KTWC.WI.Y.0019.000000T0000Z-081012T0500Z/ NORTHERN GREENLEE COUNTY-UPPER GILA RIVER VALLEY-COCHISE COUNTY- 520 PM MST SAT OCT 11 2008 ...WIND ADVISORY NOW IN EFFECT UNTIL 10 PM MST THIS EVENING... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 10 PM MST THIS EVENING. SUSTAINED WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH WILL CONTINUE ACROSS GREENLEE...GRAHAM AND COCHISE COUNTIES THIS EVENING... WITH GUSTS AS HIGH AS 50 MPH IN THE HIGHER TERRAIN. A WIND ADVISORY MEANS THAT WINDS OF 30 TO 40 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR THE LATEST ON THIS HAZARDOUS WEATHER SITUATION. $$
000 WWUS75 KTWC 120422 NPWTWC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TUCSON AZ 922 PM MST SAT OCT 11 2008 ...WIND ADVISORY IS CANCELLED... AZZ019-030-035-120530- /O.CAN.KTWC.WI.Y.0019.000000T0000Z-081012T0500Z/ NORTHERN GREENLEE COUNTY-UPPER GILA RIVER VALLEY-COCHISE COUNTY- 922 PM MST SAT OCT 11 2008 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TUCSON HAS CANCELLED THE WIND ADVISORY. WINDS HAVE DIMINISHED OVER THE AREA THIS EVENING BEHIND STRONG COLD FRONT. A FEW STRONGER GUSTS WILL BE POSSIBLE AT ELEVATIONS ABOVE 6000 FEET OVERNIGHT. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this wind advisory went out at Oct 10, 2:05 PM MST, 32 minutes earlier.
Area forecast discussion, Oct 10, 2:05 PM MST, 32 minutes before
AREA FORECAST DISCUSSION...CORRECTION
NATIONAL WEATHER SERVICE TUCSON AZ
205 PM MST FRI OCT 10 2008
.SYNOPSIS...A STRONG EARLY WINTER STORM WILL CONTINUE TO DEVELOP
OVER THE GREAT BASIN THROUGH TONIGHT...WITH ITS ASSOCIATED COLD
FRONT EXPECTED TO SWEEP ACROSS SOUTHERN ARIZONA ON SATURDAY. THIS
WILL BRING GUSTY WINDS...SIGNIFICANT RAINFALL...AND MUCH COOLER
TEMPERATURES THIS WEEKEND. IN ADDITION...THE FRONT WILL TAP INTO
MOISTURE FROM HURRICANE NORBERT...WHICH MAY RESULT IN LOCALLY HEAVY
RAIN EAST OF TUCSON LATE TONIGHT INTO SATURDAY. THE STRONG STORM
WILL LIFT INTO THE NORTHERN PLAINS BY MONDAY...ALTHOUGH IT WILL
LEAVE A WEAK TROUGH OF LOW PRESSURE BEHIND OVER THE STATE WHICH WILL
KEEP TEMPERATURES ON THE COOL SIDE.
&&
.DISCUSSION...ALTHOUGH WE ARE NOW GETTING INTO AN EVENTFUL 48
HOURS...THERE WERE NO REAL SURPRISES IN THE LAST MODEL PACKAGE.
NORBERT HAS ACTUALLY STRENGTHENED A LITTLE TODAY AS HE BEGINS TO
ENLARGE AND MORE DIRECTLY INTERACT WITH THE DEEP TROUGH OVER NV.
WELL-DEFINED UPPER OUTFLOW JET HAS DEVELOPED TO OUR SW AND IS MAKING
THE MOVE N TOWARD AZ. MID LEVEL WARM FRONTOGENESIS IS ALSO
DEVELOPING RIGHT ON SCHEDULE FROM COCHISE COUNTY INTO SONORA. THIS
WILL BE THE FOCUS FOR SHOWER AND ISOLD TSTM DEVELOPMENT...ESPECIALLY
AFTER MIDNIGHT ONCE THE LAST PIECE OF ENERGY DROPS INTO THE BASE OF
THE UPPER LOW OVER NV...FORCES IT TO PIVOT...AND BACKS OUR LOW LEVEL
FLOW TO THE SSE. THIS WILL IN TURN ENHANCE THE FRONTOGENESIS FIELD
AHEAD OF NORBERT AND SHIFT IT NORTH INTO FAR SE AZ. THE PIVOTING OF
THE UPPER LOW WILL ALSO IMPART MORE SHEAR ON NORBERT...WHICH WILL
EVENTUALLY CAUSE THE MID/UPPER LEVEL PARTS TO DETACH AND RACE NE
TOWARD FAR SE AZ/SW NM. FORTUNATELY THE NAM WAS INCORRECT IN RAMPING
OUR CAPE UP OVER 1500 J/KG THIS AFTERNOON...SO TSTMS SHOULD REMAIN
ISOLATED. HOWEVER WITH SO MUCH SHEAR OVER US...ANY TSTMS THROUGH SAT
MORNING COULD GET RATHER STRONG.
AS THE NV UPPER LOW MEANDERS INTO UT...OUR ALREADY STRONG MID LEVEL
GRADIENT WILL TIGHTEN FURTHER. NORMALLY 60KT 700MB WINDS ATTENDING A
COLD FRONTAL PASSAGE WOULD TRIGGER A CWA-WIDE WIND ADVISORY AND EVEN
A HIGH WIND WARNING IN OUR MOUNTAINS AND E VALLEYS. IN THIS CASE...
THOUGH...THE TIMING WILL BE SEVERAL HOURS BEFORE PEAK HEATING...WE
WILL PROBABLY HAVE PLENTY OF CLOUD COVER...THE COLD ADVECTION ALOFT
IS NOT RUNNING VERY FAR AHEAD OF THE SURFACE FRONT...AND THE
POTENTIAL FOR A SYNOPTIC WAVE TO FORM ALONG THE FRONT SUGGESTS THAT
THE WINDS WILL BE HELD IN CHECK SOMEWHAT IN THE VALLEYS. THE
MOUNTAINS WON/T BE SO LUCKY. THIS IS LEADING US TO GET RATHER
COMPLICATED WITH OUR WIND ADVISORY FOR TOMORROW. WE COULD STILL END
UP EXPANDING IT TO INCLUDE THE VALLEYS OR UPGRADING TO A WARNING IN
THE MOUNTAINS. BUT THERE ARE TOO MANY UNCERTAINTIES TO MAKE THOSE
MOVES YET...SO WERE OPTING FOR THE SLAM-DUNK ADVISORY IN OUR
MOUNTAINS FOR NOW. AS FOR THE PRECIP...WE HAVE MADE VIRTUALLY NO
CHANGES TO THE POPS WHICH WERE APPROPRIATELY HIGH ALREADY...ALONG
WITH A SHARP WESTERN EDGE SOMEWHERE OVER CENTRAL OR WESTERN PIMA
COUNTY. GIVEN THE 40-50KT SW UPSLOPE COMPONENT AND THE MODELS STILL
STRUGGLING A BIT WITH THE AMOUNT OF MOISTURE STREAMING NE...WE WILL
BEEF QPFS UP JUST A TAD IN THE MOUNTAINS AND LOWER THEM A TAD IN
RAIN-SHADOWED AREAS. FORTUNATELY THE RAIN WILL FALL IN WAVES...AND
THE CWA HAS NOT HAD SIGNIFICANT RAIN IN A FEW WEEKS. SO EVEN THE
1-2 TOTALS WERE EXPECTING IN OUR MOUNTAINS SHOULDNT LEAD TO
RUNOFF PROBLEMS. ONE OTHER ITEM TO NOTE -- WITH A SLIGHTLY SLOWER
TIMING TO THE SYSTEM DEPARTURE SAT NIGHT...OUR GRIDS/ZONES WILL
CARRY THE FIRST MINOR SNOW ACCUMULATIONS OF THE SEASON IN THE WHITES
SAT NIGHT. TIS THE SEASON.
THIS SYSTEM WILL NOT BE ENTIRELY DONE WITH US SAT NIGHT. IN FACT...
MORE ENSEMBLE MEMBERS ARE COMING AROUND TO THE IDEA OF A WEAK LOW
BEING LEFT BEHIND OVER AZ AS THE MAIN SYSTEM LIFTS INTO THE N
PLAINS. BY WED IT WILL ENOUGH ROOM TO RETROGRADE AND PERHAPS TAP
INTO SOME MOISTURE TO OUR S AND E. THUS OUR CONFIDENCE HAS DROPPED
TO THE POINT WHERE WE NEED TO INCREASE THE CLOUDS AND SHIFT UP TO
CLIMO POPS INSTEAD OF ZEROES FOR THE WED/THU TIME FRAME. EVEN IF ANY
MOISTURE CAN GET TAPPED...THE ONE GOOD THING IS THAT THE PERSISTENT
TROUGH WILL KEEP TEMPS NEAR OR EVEN A BIT BELOW NORMAL FOR MUCH OF
NEXT WEEK.
THANKS AGAIN TO NHC AND HPC FOR COORDS TODAY.
&&
.AVIATION...GRADUALLY INCREASING MOISTURE WILL CONTINUE TO SUPPORT
SCATTERED CU/TOWERING CU THIS AFTERNOON...PARTICULARLY SOUTH AND
EAST OF KTUS WITH BASES 050-070 AGL. ISOLATED SHOWERS/THUNDERSTORMS
CAN BE EXPECTED FROM KTUS EASTWARD THRU 03Z...BUT CONFIDENCE IS LOW
THAT ANY ONE OF THEM WILL HIT ANY PARTICULAR TAF SITE JUST YET.
HOWEVER...SHOWERS AND THUNDERSTORMS ARE EXPECTED TO BECOME MORE
NUMEROUS OVERNIGHT AND INTO SATURDAY. AS FOR WINDS...WE WILL REMAIN
IN THE SW 20-25KT RANGE WITH GUSTS TO 35-40KTS THRU 03Z. ALTHOUGH
SURFACE WINDS WILL DIMINISH SOMEWHAT AFTER 03Z...WINDS JUST ABOVE
THE SURFACE WILL REMAIN STRONG AND MAY ACTUALLY INCREASE. THUS WILL
MAY NEED TO INCLUDE LOW LEVEL WIND SHEAR IN LATER TAF ISSUANCES.
AVIATION DISCUSSION NOT UPDATED FOR TAF AMENDMENTS.
&&
.TWC WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY ZONE 19 UNTIL 8PM MST THIS EVENING.
WIND ADVISORY ZONE 19 5AM-8PM SAT.
WIND ADVISORY ZONES 30/35 ABOVE 6000FT 5AM-8PM SAT.
WIND ADVISORY ZONES 29/32/33/34 ABOVE 6000FT 5AM-6PM SAT.
CORRECTED WATCH/WARNING/ADVISORY SECTION
PUBLIC...PYTLAK
AVIATION...LADER
WEATHER.GOV/TUCSONHazardous weather outlook, Oct 10, 2:20 PM MST, 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TUCSON AZ 220 PM MST FRI OCT 10 2008 AZZ019-111200- NORTHERN GREENLEE COUNTY- 220 PM MST FRI OCT 10 2008 ...WIND ADVISORY IS IN EFFECT THROUGH 8 PM MST THIS EVENING... ...WIND ADVISORY IN EFFECT FROM 5 AM SATURDAY MORNING TO 10 PM MST SATURDAY NIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARIZONA. .DAY ONE...THIS AFTERNOON AND TONIGHT EXPECT WINDS 25 TO 35 MPH THIS AFTERNOON AND EARLY EVENING ACROSS NORTHERN GREENLEE COUNTY...WITH POSSIBLE GUSTS UP TO 45 MPH. WINDS WILL DECREASE OVERNIGHT TO A SUSTAINED 20 TO 30 MPH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE COLD FRONT ASSOCIATED WITH THIS SYSTEM WILL PASS THROUGH THE AREA SATURDAY AFTERNOON...RESULTING IN NUMEROUS SHOWERS AND A CHANCE OF THUNDERSTORMS. EXPECT WINDS FROM 30 TO 40 MPH...WITH GUSTS UP TO 55 MPH ON THE MOUNTAINTOPS. RAINFALL ACCUMULATIONS OF A HALF INCH CAN BE EXPECTED IN THE VALLEYS...WITH 1 TO 2 INCHES POSSIBLE IN THE HIGHER ELEVATIONS. A LIGHT DUSTING OF SNOW IS POSSIBLE SATURDAY NIGHT. AS THE SYSTEM EXITS THE AREA...MUCH COOLER TEMPERATURES ARE EXPECTED FOR SUNDAY AND MONDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ030-035-111200- UPPER GILA RIVER VALLEY-COCHISE COUNTY- 220 PM MST FRI OCT 10 2008 ...WIND ADVISORY IN EFFECT FROM 5 AM SATURDAY MORNING TO 10 PM MST SATURDAY NIGHT ABOVE 6000 FEET... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARIZONA. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED THUNDERSTORMS WILL INCREASE AFTER SUNSET. RAINFALL WILL BE LIGHT BUT THE STORMS COULD PRODUCE WIND GUSTS UP TO 50 MPH ALONG WITH SOME BLOWING DUST. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE COLD FRONT ASSOCIATED WITH THIS SYSTEM WILL PASS THROUGH THE AREA SATURDAY AFTERNOON...RESULTING IN NUMEROUS SHOWERS AND A CHANCE OF THUNDERSTORMS. EXPECT WINDS FROM 30 TO 40 MPH...WITH GUSTS UP TO 55 MPH ABOVE 6000 FEET...WITH WINDS FROM 20 TO 30 MPH AND GUSTS UP TO 40 MPH IN THE VALLEY LOCATIONS. RAINFALL ACCUMULATIONS UP TO A HALF OF AN INCH CAN BE EXPECTED IN THE VALLEYS...WITH 1 TO 2 INCHES POSSIBLE IN THE HIGHER ELEVATIONS. AS THE SYSTEM EXITS THE AREA...MUCH COOLER TEMPERATURES ARE EXPECTED FOR SUNDAY AND MONDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ029-032>034-111200- SOUTHEAST PINAL COUNTY-TOHONO OODHAM NATION- TUCSON METRO/MARANA/GREEN VALLEY-SANTA CRUZ COUNTY- 220 PM MST FRI OCT 10 2008 ...WIND ADVISORY IN EFFECT FROM 5 AM SATURDAY MORNING TO 6 PM MST SATURDAY NIGHT ABOVE 6000 FEET FOR EASTERN AND CENTRAL PIMA COUNTY AND SANTA CRUZ COUNTY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARIZONA AND SOUTHEAST ARIZONA. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED THUNDERSTORMS WILL INCREASE AFTER SUNSET. RAINFALL WILL BE LIGHT BUT THE STORMS COULD PRODUCE WIND GUSTS UP TO 50 MPH ALONG WITH SOME BLOWING DUST. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE COLD FRONT ASSOCIATED WITH THIS SYSTEM WILL PASS THROUGH THE AREA SATURDAY MIDDAY...RESULTING IN SCATTERED SHOWERS AND A CHANCE OF THUNDERSTORMS. EXPECT WINDS FROM 25 TO 35 MPH...WITH GUSTS UP TO 50 MPH ABOVE 6000 FEET...WITH WINDS FROM 20 TO 30 MPH AND GUSTS UP TO 40 MPH IN THE VALLEY. RAINFALL ACCUMULATIONS UP TO A THIRD OF AN INCH CAN BE EXPECTED IN THE VALLEYS...WITH UP TO 1 INCH POSSIBLE IN THE HIGHER ELEVATIONS. AS THE SYSTEM EXITS THE AREA...MUCH COOLER TEMPERATURES ARE EXPECTED FOR SUNDAY AND MONDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ031-111200- WESTERN PIMA COUNTY- 220 PM MST FRI OCT 10 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARIZONA. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER EXPECTED TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A COLD FRONT ASSOCIATED WILL PASS THROUGH THE AREA SATURDAY MORNING...RESULTING IN A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS. EXPECT WINDS FROM 15 TO 25 MPH...WITH GUSTS UP TO 35 MPH. RAINFALL ACCUMULATIONS UP TO A QUARTER OF AN INCH ARE POSSIBLE. AS THE SYSTEM EXITS THE AREA...MUCH COOLER TEMPERATURES ARE EXPECTED FOR SUNDAY AND MONDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. WEATHER.GOV/TUCSON
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 10, 3:01 AM MST | Wind Advisory | TWC | 17 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.